Alert archive / Florida / High Surf Advisories in 2021

High Surf Advisory 2, NWS Miami, FL

March 8, 2021Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Mar 8, 2021, 3:19 AM EST for Palm Beach County, Florida. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2021, 3:19 AM EST (08:19 UTC)
Expired
Mar 8, 2021, 7:00 PM EST
In force
16 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WHUS42 KMFL 080819
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
319 AM EST Mon Mar 8 2021

FLZ168-110000-
/O.NEW.KMFL.SU.Y.0002.210308T0819Z-210309T0000Z/
/O.EXT.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/
Coastal Palm Beach-
319 AM EST Mon Mar 8 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...For the High Surf Advisory, until 7 PM EST this 
  evening. For the High Rip Current Risk, through Wednesday 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-110000-
/O.EXT.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/
Coastal Broward-Coastal Miami-Dade-
319 AM EST Mon Mar 8 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward and Coastal Miami-Dade Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
748 
WHUS42 KMFL 081241
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
741 AM EST Mon Mar 8 2021

FLZ168-090000-
/O.CON.KMFL.SU.Y.0002.000000T0000Z-210309T0000Z/
/O.CON.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/
Coastal Palm Beach-
741 AM EST Mon Mar 8 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...For the High Surf Advisory, until 7 PM EST this 
  evening. For the High Rip Current Risk, through Wednesday 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-090000-
/O.CON.KMFL.RP.S.0010.000000T0000Z-210311T0000Z/
Coastal Broward-Coastal Miami-Dade-
741 AM EST Mon Mar 8 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward and Coastal Miami-Dade Counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
151 
WHUS42 KMFL 081938
CFWMFL

Coastal Hazard Message
National Weather Service Miami FL
238 PM EST Mon Mar 8 2021

FLZ168-091200-
/O.EXT.KMFL.RP.S.0010.000000T0000Z-210312T0000Z/
/O.CON.KMFL.SU.Y.0002.000000T0000Z-210309T0000Z/
Coastal Palm Beach-
238 PM EST Mon Mar 8 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 
  to 8 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Palm Beach County.

* WHEN...For the High Surf Advisory, until 7 PM EST this 
  evening. For the High Rip Current Risk, through Thursday 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-091200-
/O.EXT.KMFL.RP.S.0010.000000T0000Z-210312T0000Z/
Coastal Broward-Coastal Miami-Dade-
238 PM EST Mon Mar 8 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Broward and Coastal Miami-Dade Counties.

* WHEN...Through Thursday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Baxter

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Mar 8, 12:55 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 8, 12:55 AM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1255 AM EST Mon Mar 8 2021

.AVIATION(06Z TAFS)...

Prevailing VFR and breezy NE to ENE winds throughout the period.
Anticipate periodic cigs around 050 beginning late morning across
the eastern half of South Florida. Isolated passing sprinkles
will be possible across the east coast terminals, and brief MVFR
cigs could accompany this activity. Impacts appear too limited to
mention in the TAFs at this time.

&&

.PREV DISCUSSION... (Issued 732 PM EST Sun Mar 7 2021)

UPDATE...
High pressure will continue to build into the Southeastern United
States tonight allowing for the breezy to windy flow to become
more northeast tonight. This will allow for the ongoing isolated
showers to work toward the east coast metro areas tonight and move
into the east coast metro areas before dissipating. Therefore,
isolated POPs have been added for the east coast metro areas for
tonight.

Rest of the forecast looks good at this time and no other changes
are planned at this time.

PREV DISCUSSION... (Issued 250 PM EST Sun Mar 7 2021)

.Wind Advisory Atlantic Coast Tonight...

SHORT TERM...

Tonight and Monday...

A mid to upper level trough over the Eastern United States will
continue to move eastward into the Atlantic Waters, as high pressure
builds into the Southeastern United States. This will allow keep the
pressure gradient tight over South Florida, as the breezy to windy
northerly flow becomes more northeasterly. The weather will also
remain dry through Monday.

Lows tonight will be in the 50s over most areas, except around 60
east coast metro areas and mid to upper 40s west of Lake
Okeechobee. Highs on Monday will be in the 70s over most areas
except around 70 east coast metro areas.

LONG TERM...

Monday Night through Sunday

High pressure at the surface and aloft will remain the primary
weather influencer through the long term period, outside of a weak
shortwave trough pushing through the region during the early portion
of the week with little fanfare. Surface high pressure initially
centered over the Southeast States will shift east to locate over
the central North Atlantic Ocean late in the period while gradually
weakening. Until that time our position along the southern periphery
of the low-level ridge will keep the pressure gradient robust
resulting in breezy winds and hazardous beach and marine conditions.
While generally dry weather is anticipated with high pressure in
control enough low-level moisture persists for periodic low-end
shower chances at times for the Atlantic waters and east coast.
However predictability is low at this juncture so left rain
chances below mentionable levels as suggested by the blended model
guidance. Temperatures should remain seasonal with a gradual
warming trend towards late week. Highs should be in the 70s
through Wednesday with 80s spreading from west to east across the
area towards the weekend. Lows should be mostly in the 60s to
around 70, with some upper 50s possible for the Northern
Everglades/Lake Okeechobee region through mid-week.

MARINE...

Hazardous marine conditions will continue as high pressure continues
to build into the region. As the high moves in, the pressure
gradient will continue to tighten and remain tight through early
week. A SCA is in effect for all coastal waters, but the worst
conditions will reside over the Atlantic ocean and gulf stream
where swell and wind wave heights build to near 10 feet at times.
Some slow improvement is expected, first with the Gulf, Biscayne
Bay, and Lake Okeechobee waters by Tuesday with perhaps gradual
improvement by midweek for the Atlantic.

BEACHES...

With a strong northeasterly flow and increasing northeast swell, a
high risk of rip currents can be expected to continue into the
early part of this workweek along the Atlantic coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            64  75  66  77 /  10  10  10  10
West Kendall     62  77  63  79 /  10  10  10  10
Opa-Locka        62  75  63  76 /  10  10  10  10
Homestead        63  75  64  76 /  10  10  10  10
Fort Lauderdale  64  75  66  77 /  10  10  10  10
N Ft Lauderdale  64  73  65  76 /  10  10  10   0
Pembroke Pines   63  75  63  77 /  10  10  10  10
West Palm Beach  63  73  64  76 /  10  10  10   0
Boca Raton       64  74  64  77 /  10   0  10   0
Naples           57  78  58  80 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168-172-173.

     Wind Advisory until 7 AM EST this morning for FLZ168-172-173.

AM...Small Craft Advisory until 7 AM EST Tuesday for AMZ610-630-650-
     651-670-671.

GM...Small Craft Advisory until 7 AM EST Tuesday for GMZ656-657-676.

&&

Aviation...Weinman
Tonight/Tuesday and Marine...Frye
Tuesday Night through Monday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 7, 4:51 PM EST, 10 hours 28 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
451 PM EST Sun Mar 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
451 PM EST Sun Mar 7 2021

...WIND ADVISORY EAST COASTAL AREAS...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...SMALL CRAFT ADVISORY ALL SOUTH FLORIDA WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip Currents: There is a High Risk of Rip Currents for all the
Atlantic beaches today.

Temperatures: Lows tonight will fall into the mid to upper 40s late
tonight west of Lake Okeechobee.

Wind: North to northeast winds around 20 to 25 mph with gusts up to
35 mph will be possible over the east coastal areas of South Florida.
South Florida waters will also see winds of 20 to 25 knots with gusts
up to near Gale Force conditions especially over the Atlantic and
offshore Gulf waters.

Waves: Northerly swell along with windy north northeast winds will
bring increasing waves with up to 10 feet possible over the Atlantic
waters.

Waterspouts: Isolated waterspouts are possible across the Atlantic
waters with any shower.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The potential for hazardous marine and beach conditions continue for
the workweek, especially for the Atlantic waters, with building seas
and northeasterly swell. There could also be a some beach erosion
during high tides along the east coast beaches of South Florida along
with the threat of rip currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

Nearby

High Surf Advisories in Florida, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.